MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon removal difficulties were encountered.A 30mm x 2.50mm nc quantum apex balloon catheter was advanced for dilation.However, when the balloon was attempted to be removed following deflation, the balloon did not slide easily and became stuck to the guide.After several attempts, the physician managed to withdraw the balloon.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.Microscopic examination revealed that the tip is damaged and the balloon is loosely folded.The guide wire used in the clinical procedure was not returned with the device so a test guide wire was used for functional testing.Per product specification, a 0.014 test guidewire was inserted into the device.The device was inflated to rated burst pressure of 20atm and then deflated to replicate the customers statement.The test guide wire could be removed without any difficulties.Because there was no evidence of any product quality deficiencies, it was considered likely that the kinks and damaged tip were attributable to the procedure; therefore, the cause code adverse event related to procedure was used for this damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported sticking to the guidewire.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8067144
Report Number2134265-2018-62723
Device Sequence Number11360147
Product Code LOX
UDI-Device Identifier08714729783572
UDI-Public08714729783572
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0022539944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1